| Model Number |
BEA25-90/I16-30 |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
03/09/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is (b)(4).Device remains implanted.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Reportedly the proximal neck was tapered, and the aneurysm diameter ranged from 22 to 34mm within the length of 15mm from the most proximal level.Post-deployment balloon touch-up was not needed, and there were no visible endoleaks.Approximately three (3) years post initial procedure follow-up computerized tomography scan identified a type iiia endoleak with implant separation.Additional angiography was performed, confirming that there was no type 3b endoleak.Reintervention was completed with the implant of two (2) afx vela suprarenal and two (2) excluder (non-endologix) aortic extender endoprosthesis.The procedure was completed after the final angiogram confirmed the absence of endoleaks or issues associated with the stent-grafts/blood flow.The endoleak was sealed successfully.The patient is believed to be doing well, as the re-intervention was completed with no remaining endoleaks.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Reportedly the proximal neck was tapered, and the aneurysm diameter ranged from 22 to 34mm within the length of 15mm from the most proximal level.Post-deployment balloon touch-up was not needed, and there were no visible endoleaks.Approximately three (3) years post initial procedure follow-up computerized tomography scan identified a type iiia endoleak with implant separation.Additional angiography was performed, confirming that there was no type 3b endoleak.Reintervention was completed with the implant of two (2) afx vela suprarenal and two (2) excluder (non-endologix) aortic extender endoprosthesis.The procedure was completed after the final angiogram confirmed the absence of endoleaks or issues associated with the stent-grafts/blood flow.The endoleak was sealed successfully.The patient is believed to be doing well, as the re-intervention was completed with no remaining endoleaks.Additional information: during clinical review, there was an thoracic aorta stent (no- endologix) implanted at the index procedure and off label - iliac anatomy identified.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3a endoleak with complete component separation and secondary endovascular procedure were confirmed.This is consistent with the reported adverse event/incident.During the investigation, endologix found reasonable evidence to suggest the device was used off-label as there was an thoracic aorta stent (no- endologix) implanted at the index procedure and the iliac anatomy size was out of range per the ifu however, it is unclear if this contributed to the reported event.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem g3: date of received by manufacturer h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.